Hail, Stone
- When
- May 9, 12:07 PM CST
- Where
- Stone County, 4 mi W of Crane
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.900, -93.642
00 inch hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Crane experienced 1.00 inch hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 9, 11:34 AM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1234 PM CDT WED MAY 9 2007 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... DECAYING STORM COMPLEX OVER NORTHERN OKLAHOMA APPEARS TO BE HOLDING TOGETHER JUST ENOUGH TO BRING SHOWERS AND A FEW THUNDERSTORMS TO OUR WESTERN COUNTIES EARLY THIS MORNING. CLEAR SKIES AND LIGHT WINDS OVER THE EASTERN 2/3RDS OF THE FORECAST AREA HAVE SET THE STAGE FOR FOG DEVELOPMENT. VERY SHORT TERM FORECAST CONCERNS HAVE BEEN MAINLY WITH PRECIP CHANCES AND FOG. IN THE GRIDS WE HAVE BROKEN OUT A SHORT PERIOD FROM 10Z TO 14Z WITH POPS ONLY IN THE WEST AND FOG WITH VISIBILITY OF 1/2 MILE IN THE CENTRAL AND EASTERN COUNTIES. THEREAFTER HAVE CONTINUED PRECIP CHANCES AREAWIDE THROUGH THE AFTERNOON AS DAYTIME HEATING DESTABILIZES THE AREA. RESIDUAL CLOUD COVER FROM STORMS TO THE WEST WILL LIKELY LIMIT DESTABILIZATION POTENTIAL OVER THE WESTERN HALF OF THE AREA...SO HAVE SKEWED POPS WITH HIGHEST VALUES IN THE SOUTHEAST. MAY NEED TO ISSUE A DENSE FOG ADVISORY THIS MORNING FOR THE EASTERN 1/3RD TO 1/2 OF THE FORECAST AREA AS SOME LOCATIONS HAVE ALREADY DROPPED TO 1/4 MILE. WILL IRON OUT THE DETAILS FOR THE 4 AM ZONE ISSUANCE...AND SEND AN UPDATED DISCUSSION WITH WATCH/WARNING/ADVISORY INFORMATION. FOR THE REST OF THE WEEK...OUR AREA WILL REMAIN MILD AND HUMID AS A STAGNANT SURFACE PATTERN REMAINS OVER THE AREA...AND MAIN TRACK OF WESTERLIES REMAINS LOCKED OVER THE NORTHERN PLAINS AND GREAT LAKES REGION. THE UPPER TROUGH TO OUR SOUTHWEST WILL GRADUALLY DRIFT EASTWARD TO THE NORTH CENTRAL GULF COAST. WITHOUT ANY DISTINCT BOUNDARIES TO FOCUS CONVECTION...WILL REFLECT HIGHER PRECIP CHANCES DURING THE AFTERNOON WHEN INSTABILITY WILL BE HIGHEST. PRECIPITATION CHANCES SHOULD CONTINUE ON A DECREASING TREND FOR SATURDAY AND SUNDAY AS THE UPPER LOW DRIFTS FARTHER AWAY FROM OUR AREA AND UPPER RIDGING SHIFTS EAST INTO THE CENTRAL U.S. TERRY && .AVIATION... FOR THE 1800 UTC KSGF/KJLN TAFS...ISOLD TS WILL CONTINUE TO DEVELOP OVER SOUTHERN MISSOURI IN THE UNCAPPED AND INCREASINGLY UNSTABLE ENVIRONMENT. COVERAGE OF TSRA IS EXPECTED TO REMAIN TOO LOW TO JUSTIFY INCLUSION OF TEMPO/PREVAILING GROUP IN INITIAL TAF ISSUANCE...HOWEVER WILL MONITOR RADAR TRENDS AND PROACTIVELY AMEND IF NECESSARY. SOME POTENTIAL ONCE AGAIN TONIGHT FOR GROUND FOG TO DEVELOP...DECIDED AGAINST LOWERING VSBY TO MVFR CAT FOR NOW BUT DID INCLUDE SOME LIGHT FOG LATE TONIGHT INTO THURS AM. WINDS WILL GENERALLY REMAIN LESS THAN 6KT THROUGH THE TAF CYCLE. && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED MAY 9 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. INCREASING INSTABILITY WILL INTERACT WITH MOISTURE ALREADY IN PLACE FOR SCATTERED THUNDERSTORMS TO DEVELOP. SOME OF THE STORMS COULD PRODUCE HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH. LOW LYING AREAS OF EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI WILL REMAIN FLOODED FROM HEAVY RAINFALL THAT OCCURRED ON MONDAY AND TUESDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL LINGER THROUGH THE REMAINDER OF THE WEEK. THERE WILL ALSO BE A THREAT FOR LOCALIZED FLOODING...MAINLY OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/TERRY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 AM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD 1 N COLUMBUS 37.18N 94.84W
05/09/2007 CHEROKEE KS EMERGENCY MNGR
K-7 HIGHWAY IS BEING CLOSED DUE TO FLOODING.
&&
MTERRYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT WED MAY 9 2007 MOZ094-102-103-091830- BARRY-LAWRENCE-STONE- 104 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT FOR EXTREME NORTHEAST BARRY...EXTREME SOUTHEAST LAWRENCE AND NORTHWEST STONE COUNTIES UNTIL 130 PM CDT... AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRANE...OR 6 MILES SOUTHEAST OF AURORA... AND MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
The Springfield radar (KSGF), 43 km away, was scanning. The volume nearest the first event began at 18:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31084.